Rash Due to Birth Control

Save

While they are quite effective at preventing unwanted pregnancies, oral contraceptives (birth control pills) have been known to cause a few different side effects. Skin rash or discoloration are among them. Should this occur, the patient should ask their doctor to adjust their dosage.

Cause of Skin Rash

  • According to the website www.druginfonet.com, birth control pills often cause some sensitivity to the sun that can result in skin irritation or rashes. To combat this sensitivity, use a sunblock with Sun Protection Factor (SPF) of 45 or above.

Mask of Pregnancy

  • Often present in pregnant women, this condition usually presents as darkened patches on the face that may get darker over the years. You don't have to be pregnant to develop this condition, however, as it may present itself in women taking oral contraceptives.

Theories/Speculation

  • Many gynecologists believe that these rashes are caused by the ratio of progesterone to estrogen present in whichever birth control pill is being taken.

Prevention/Solution

  • Given that rashes due to birth control usage are related to their progesterone/estrogen content, a woman's only recourse may be to choose a non-oral form of birth control.

Alternatives

  • If the hormones present in oral contraceptives cause excessive skin rash or discoloration, an alternative is to use the cervical cap. This device, containing a spermicidal cream, is inserted vaginally and covers the cervix. Any sperm is killed off before it reaches a mature egg.

References

  • Photo Credit Image by Flickr.com, courtesy of Beatrice Murch
Promoted By Zergnet

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!